Alert archive / New Mexico / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 10, 2024, 6:49 AM MDT for 12 counties in New Mexico. It took effect at Mar 11, 2024, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2024, 6:49 AM MDT (12:49 UTC)
- In effect from
- Mar 11, 2024, 1:00 PM MDT
- Expired
- Mar 11, 2024, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS85 KABQ 101249 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 649 AM MDT Sun Mar 10 2024 ...RED FLAG WARNING MONDAY FROM 1-7 PM MDT FOR THE EASTERN PLAINS ALONG AND NORTH OF HIGHWAY 84 DUE TO STRONG WINDS AND LOW HUMIDITIES... .An upper level trough crossing Colorado, and a surface trough in the lee of the southern Rockies, will cause southwest winds to gust from 30 to 40 mph across eastern areas along and north of a Clovis-to-Fort-Sumner line on Monday afternoon until sunset. Humidities will also plummet below 15 percent while temperatures climb up to 12 degrees above 1991 to 2020 averages. NMZ104-111300- /O.UPG.KABQ.FW.A.0009.240311T1900Z-240312T0100Z/ /O.NEW.KABQ.FW.W.0009.240311T1900Z-240312T0100Z/ Northeast Plains- 649 AM MDT Sun Mar 10 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast plains from 1 PM until 7 PM MDT on Monday. The most critical conditions are expected during mid to late afternoon. * 20 FOOT WINDS...Southwest from 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping between 8 and 12 percent. * IMPACTS...Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ126-111300- /O.NEW.KABQ.FW.W.0009.240311T1900Z-240312T0100Z/ East Central Plains- 649 AM MDT Sun Mar 10 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Monday. * AREA AND TIMING...East central plains along and north of a line from Clovis to Fort Sumner during the afternoon until sunset. The most critical conditions will occur during the mid to late afternoon. * 20 FOOT WINDS...Southwest from 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping between 11 to 15 percent. * IMPACTS...Please advise the appropriate officials or fire crews in the field of this Red Flag Warning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
3 follow-up statements
836 WWUS85 KABQ 101930 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 130 PM MDT Sun Mar 10 2024 ...RED FLAG WARNING MONDAY FROM 1-7 PM MDT FOR THE HIGHLANDS AND EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .Southwest winds around 20 to 25 mph with gusts from 30 to 40 mph across northeast New Mexico Monday afternoon along with low relative humidity and above normal temperatures will support areas of rapid fire growth should any fires develop. The Northeast Highlands and Central Highlands are now included in this warning as the southern portions of the Northeast Highlands and eastern portions of the Central Highlands could experience these conditions. There may be a few areas with relative humidity less than ten percent. NMZ123-125-111200- /O.EXA.KABQ.FW.W.0009.240311T1900Z-240312T0100Z/ Northeast Highlands-Central Highlands- 130 PM MDT Sun Mar 10 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Monday. * AREA AND TIMING...Northeast plains from 1 PM until 7 PM MDT on Monday. The most critical conditions are expected during mid to late afternoon. * 20 FOOT WINDS...Southwest from 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping between 8 and 12 percent. * IMPACTS...Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-126-111200- /O.CON.KABQ.FW.W.0009.240311T1900Z-240312T0100Z/ Northeast Plains-East Central Plains- 130 PM MDT Sun Mar 10 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY... * AREA AND TIMING...Northeast plains from 1 PM until 7 PM MDT on Monday. The most critical conditions are expected during mid to late afternoon. * 20 FOOT WINDS...Southwest from 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping between 8 and 12 percent. * IMPACTS...Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 39
036 WWUS85 KABQ 110816 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 216 AM MDT Mon Mar 11 2024 ...RED FLAG WARNING TODAY FROM 1 PM TO 7 PM FOR THE HIGHLANDS AND EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions are expected this afternoon and early evening across eastern NM due to strong southwest winds, low relative humidity and above normal temperatures. Single digit humidity values are possible for a few hours across far northeast NM. Wind gusts near 35 mph are possible as well. This will support areas of rapid fire growth should any fires develop. Dry, warm and windy conditions will persist near and south of I-40 across eastern NM on Tuesday afternoon and early evening as well. NMZ125-126-120100- /O.NEW.KABQ.FW.A.0010.240312T1800Z-240313T0100Z/ /O.CON.KABQ.FW.W.0009.240311T1900Z-240312T0100Z/ Central Highlands-East Central Plains- 216 AM MDT Mon Mar 11 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Tuesday afternoon through Tuesday evening. * AREA AND TIMING...Central Highlands (Zone 125) and East Central Plains (Zone 126) from 1 PM until 7 PM today and again Tuesday afternoon through early evening. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts up to 35 mph today and west 20 to 30 mph with gusts up to 40 mph on Tuesday. * RELATIVE HUMIDITY...Dropping between 8 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ104-123-120100- /O.CON.KABQ.FW.W.0009.240311T1900Z-240312T0100Z/ Northeast Plains-Northeast Highlands- 216 AM MDT Mon Mar 11 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Plains (Zone 104) and Northeast Highlands (Zone 123) from 1 PM until 7 PM today. * 20 FOOT WINDS...Southwest from 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Dropping between 6 and 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
507 WWUS85 KABQ 111940 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 140 PM MDT Mon Mar 11 2024 ...RED FLAG WARNING TODAY FROM 1 PM TO 7 PM FOR THE HIGHLANDS AND EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions are expected this afternoon and early evening across eastern NM due to strong southwest winds, low relative humidity and above normal temperatures. Single digit humidity values are possible for a few hours across far northeast NM. Wind gusts near 35 mph are possible as well. This will support areas of rapid fire growth should any fires develop. Dry, warm and windy conditions will persist near and south of I- 40 across eastern NM on Tuesday afternoon and early evening as well. A fire weather watch remains in effect for Tuesday for these areas. NMZ125-126-121100- /O.CON.KABQ.FW.W.0009.000000T0000Z-240312T0100Z/ /O.CON.KABQ.FW.A.0010.240312T1800Z-240313T0100Z/ Central Highlands-East Central Plains- 140 PM MDT Mon Mar 11 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * AREA AND TIMING...Central Highlands (Zone 125) and East Central Plains (Zone 126) from 1 PM until 7 PM today and again Tuesday afternoon through early evening. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts up to 35 mph today and west 20 to 30 mph with gusts up to 40 mph on Tuesday. * RELATIVE HUMIDITY...Dropping between 8 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ104-123-120100- /O.CON.KABQ.FW.W.0009.000000T0000Z-240312T0100Z/ Northeast Plains-Northeast Highlands- 140 PM MDT Mon Mar 11 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Plains (Zone 104) and Northeast Highlands (Zone 123) from 1 PM until 7 PM today. * 20 FOOT WINDS...Southwest from 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Dropping between 6 and 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 10, 6:36 AM MDT, 13 minutes earlier.
Area forecast discussion, Mar 10, 6:36 AM MDT, 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 636 AM MDT Sun Mar 10 2024 ...New AVIATION... .SYNOPSIS... Issued at 308 AM MDT Sun Mar 10 2024 Drying and warming trend expected today through Tuesday. Strengthening winds will take hold on Monday across portions of the eastern plains. More widespread breezy to windy conditions are expected Wednesday ahead of an incoming storm system. Cooler temperatures prevail on Thursday and chances for precipitation increase in western and northern New Mexico. A strong backdoor cold front will dive into the eastern plains Thursday evening, surging southward and westward through Friday and bringing colder temperatures in its wake. Mountain snow and valley rain will increase in coverage with the front and persist on Friday. && .SHORT TERM... (Today through Monday) Issued at 308 AM MDT Sun Mar 10 2024 A ridge of high pressure will cross from the west today causing high temperatures to climb around 4-13 degrees above Saturday's readings. Readings will climb further Monday, when they will reach near 1991- 2020 averages over western areas to as much as 9 degrees above them across the northeast plains. A surface trough in the lee of the southern Rockies, and strengthening flow aloft with an upper level trough crossing the central Rockies, will induce southwest wind gusts from 30-40 mph across NM's eastern plains on Monday afternoon. Humidities will be low enough for fire weather concerns there. Elsewhere it will be gusty in many places, but the gusts probably won't be quite as strong. && .LONG TERM... (Monday night through Saturday) Issued at 308 AM MDT Sun Mar 10 2024 Shortwave ridge overhead Monday will exit east on Tuesday with a regime of strengthening southwesterly flow aloft and tightening H5 pressure gradient taking shape over NM. Breezy to locally windy conditions will exist over much of the highlands of the central mts. High temperatures will climb to above normal values most areas, thanks in part to the downsloping component of the winds. Winds aloft continue strengthening on Wednesday as a low pressure system swirls in the Great Basin. A 105kt 300mb jet max rounds out the southern periphery of the system, draping itself over northern and central NM. This combined with a deepening lee-side sfc low in the TX/OK Panhandles will lead to widespread breezy to windy conditions in the afternoon. Precipitation will begin creeping into the northern and western portion of the state during the day, favoring PTYPEs of mostly rain with high terrain snow. The low sinks quickly into the Desert Southwest early Thursday morning, where its evolution becomes a bit murkier. Meanwhile, a transient trough in the Great Plains kicks off a strong cold front which descends into the eastern plains Thursday evening. The position of the low and strength of the backdoor front will allow for the latter to surge westward Thursday night into Friday, creating the potential for strong east winds across the RGV. Precipitation will expand in the wake of this fropa, especially across the east slopes of the central mts where upslope flow will aid in forcing. The low oscillates around AZ during this time frame, of which global models are in good agreement until their solutions depart on Saturday. The GFS favors a split center, triggering a Fujiwara dance until the lows are abandoned by the positively tilted parent trough, causing them to weaken. The ECMWF attempts a Rex Block, locking the low in place over AZ through early next week. Despite their agreement early on, forecast confidence regarding Thursday forward remains relatively low, especially given the lack of run-to-run consistency. && .AVIATION... (12Z TAFS) Issued at 542 AM MDT Sun Mar 10 2024 Except for some patchy early morning fog and low clouds in the valleys of the southwestern mountains, including the San Augustine Plains, fair weather is expected today. Southwestern valley locations with fresh snow on the ground from yesterday will be the most likely have radiation fog this morning. The fog and low clouds should burn off by mid morning. Locations east of the central mountain chain can expect occasionally gusty winds this afternoon thanks to a surface trough in the lee of the southern Rockies. && .FIRE WEATHER... Issued at 308 AM MDT Sun Mar 10 2024 ...CRITICAL FIRE WEATHER CONDITIONS OVER NORTHEAST AND EAST CENTRAL AREAS MONDAY AND WEDNESDAY... The recent warming trend will continue through Tuesday most places as a ridge of high pressure briefly crosses NM from the west, then an upper level trough crosses the central Rockies. The upper trough will strengthen the flow aloft, and induce a surface trough in the lee of the southern Rockies, resulting in wind gusts in the 30-40 mph range across most of the eastern plains along and north of Highway 84 on Monday afternoon with lighter winds to the south. With this forecast package we will issue a Red Flag Warning for the northeast plains and the east central plains as far south as a Clovis-to-Fort-Sumner line. Locally critical conditions are also expected across the northeast highlands, but at this time the coverage is expected to be low enough to preclude the need for a Red Flag Warning there. In the wake of the upper trough, winds will weaken some on Tuesday with very limited coverage of critical fire weather conditions between Las Vegas and Clovis. However, west winds will strengthen areawide on Wednesday as a low pressure system dropping southward over the western US steers a moderate speed maximum in the polar jet over NM. The potential exists for widespread critical fire weather conditions east of the central mountain chain, where gusts up to 50 mph will be possible and humidities should crater between 10-20 percent. Elsewhere, humidities should be higher on Wednesday, and rain and snow showers will move over north central and western areas from the northwest preventing the need for fire weather highlights even as gusts reach 30-45 mph. The storm system is forecast to pass southward to AZ, then slowly eastward over northern Mexico or southern NM as another storm system clips northeast NM during the latter half of the week with the potential for widespread rain and snow. Models are varying on the track and timing of these systems from run to run, but there still looks to be a strong backdoor cold front Thursday and Thursday night which has the potential to produce 45-65 mph wind gusts in the central valley late Thursday into Friday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 29 63 33 / 0 0 0 0 Dulce........................... 57 20 56 26 / 0 0 0 0 Cuba............................ 54 25 56 29 / 0 0 0 0 Gallup.......................... 58 23 60 26 / 0 0 0 0 El Morro........................ 54 25 56 28 / 0 0 0 0 Grants.......................... 57 22 60 26 / 0 0 0 0 Quemado......................... 55 25 58 28 / 0 0 0 0 Magdalena....................... 52 30 60 35 / 0 0 0 0 Datil........................... 51 26 57 30 / 0 0 0 0 Reserve......................... 59 23 61 25 / 0 0 0 0 Glenwood........................ 62 35 64 38 / 0 0 0 0 Chama........................... 51 18 49 23 / 0 0 0 0 Los Alamos...................... 51 29 55 34 / 0 0 0 0 Pecos........................... 56 28 56 31 / 0 0 0 0 Cerro/Questa.................... 50 28 50 31 / 0 0 0 0 Red River....................... 47 18 47 24 / 0 0 0 0 Angel Fire...................... 47 14 46 20 / 0 0 0 0 Taos............................ 54 20 56 25 / 0 0 0 0 Mora............................ 56 25 59 30 / 0 0 0 0 Espanola........................ 61 25 62 29 / 0 0 0 0 Santa Fe........................ 54 29 56 33 / 0 0 0 0 Santa Fe Airport................ 56 27 60 31 / 0 0 0 0 Albuquerque Foothills........... 59 35 60 40 / 0 0 0 0 Albuquerque Heights............. 60 34 62 38 / 0 0 0 0 Albuquerque Valley.............. 62 32 64 36 / 0 0 0 0 Albuquerque West Mesa........... 61 33 64 37 / 0 0 0 0 Belen........................... 61 29 66 34 / 0 0 0 0 Bernalillo...................... 62 32 63 37 / 0 0 0 0 Bosque Farms.................... 61 29 65 34 / 0 0 0 0 Corrales........................ 62 32 64 36 / 0 0 0 0 Los Lunas....................... 61 29 65 34 / 0 0 0 0 Placitas........................ 56 32 60 38 / 0 0 0 0 Rio Rancho...................... 62 33 62 37 / 0 0 0 0 Socorro......................... 63 34 67 38 / 0 0 0 0 Sandia Park/Cedar Crest......... 52 31 55 35 / 0 0 0 0 Tijeras......................... 54 31 57 35 / 0 0 0 0 Edgewood........................ 56 28 58 33 / 0 0 0 0 Moriarty/Estancia............... 58 22 61 29 / 0 0 0 0 Clines Corners.................. 54 26 58 31 / 0 0 0 0 Mountainair..................... 54 30 59 34 / 0 0 0 0 Gran Quivira.................... 54 29 59 33 / 0 0 0 0 Carrizozo....................... 57 34 62 39 / 0 0 0 0 Ruidoso......................... 49 29 57 37 / 0 0 0 0 Capulin......................... 56 26 62 32 / 0 0 0 0 Raton........................... 61 22 65 29 / 0 0 0 0 Springer........................ 62 23 67 30 / 0 0 0 0 Las Vegas....................... 58 27 62 32 / 0 0 0 0 Clayton......................... 63 31 68 39 / 0 0 0 0 Roy............................. 59 27 66 35 / 0 0 0 0 Conchas......................... 67 31 72 38 / 0 0 0 0 Santa Rosa...................... 62 31 68 39 / 0 0 0 0 Tucumcari....................... 66 33 71 37 / 0 0 0 0 Clovis.......................... 63 33 70 39 / 0 0 0 0 Portales........................ 65 32 71 38 / 0 0 0 0 Fort Sumner..................... 63 30 70 36 / 0 0 0 0 Roswell......................... 65 34 73 41 / 0 0 0 0 Picacho......................... 61 31 68 39 / 0 0 0 0 Elk............................. 57 28 65 38 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 7 PM MDT Monday for NMZ104-126. && SHORT TERM...44 LONG TERM....12 AVIATION...44
Nearby
Red Flag Warnings in New Mexico, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.